0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

Dysesthesia Pedis:  A Heparin Reaction

HAROLD J. ROBINSON, M.D.; JOSEPH B. VANDER VEER, M.D.
Arch Intern Med. 1963;111(2):153-158. doi:10.1001/archinte.1963.03620260013004.
Text Size: A A A
Published online

The use of heparin as a therapeutic agent in patients with coronary disease, thromboembolism, and other disorders has increased rapidly. There are many reports demonstrating its value as an anticoagulant and anti-lipemic agent, but, in addition, some adverse reactions, both local and general, have been described. The role of heparin as a part of the body's reactive mechanism, as well as its role as an antigen, is being investigated. In view of this interest it seems desirable to document any unusual reactions to this agent. The cases here reported manifested an unusual side-effect from heparin. They were seen within a period of one year in a 350-bed general hospital. The symptoms—severe itching and burning on the plantar surface of the feet and toes—began, in nearly every instance, after approximately one week of heparin therapy. In all of the patients, concentrated aqueous heparin had been given subcutaneously, every 12 hours. We

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Web of Science® Times Cited: 7

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();